I am a 56 years young woman with beautiful silver hair. I began taking Lisinopril 40MG for HBP & Pravastatin 20MG for cholesterol 1 1/2 years ago. Shortly thereafter, I noticed that I’m losing my hair at an alarming rate. I am afraid to comb my hair as I would lose hundreds of strand at each session. I am very concerned that if this continues, I will have lost all my hair within the next two years.
While the timing of your hair loss beginning may sync up with the start of your medications, I really cannot say for sure if the two are related. It’s possible that it was coincidental timing, and that there is another underlying issue. A partial list of causes for hair loss in women can be found here.
Pravastatin and lisinopril both list hair loss as a rare side effect, but the most common causes of hair loss in women is genetics or an underlying medical problem (not medication). Please see your doctor for your hair loss if it bothers you.
With respect to losing all of your hair within the next two years, that would be quite uncommon… especially if the loss was from medication.